Alert archive / Mississippi / Flash Flood Warnings in 2012

Flash Flood Warning 51, NWS Jackson, MS

May 12, 20124 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at May 12, 2012, 4:39 PM CDT for 4 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2012, 4:39 PM CDT (21:39 UTC)
Expired
May 12, 2012, 7:30 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Jasper County, MS, Newton County, MS, Scott County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 58 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 834 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
834 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WGUS54 KJAN 122139
FFWJAN
MSC061-101-123-129-130030-
/O.NEW.KJAN.FF.W.0051.120512T2139Z-120513T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
439 PM CDT SAT MAY 12 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...MORTON...FOREST...
  NORTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
  NORTHERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF NEWTON...

* UNTIL 730 PM CDT

* AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED 
LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM BRAXTON TO SHIVERS
...MOVING NORTHEAST AT 20 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON 
THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST THREE 
HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HOMEWOOD...PULASKI...FORKVILLE...BRANCH...HILLSBORO...STEELE...
  LAWRENCE...ROBERTS...DUFFEE...GARLANDVILLE...BURNS...DECATUR AND
  CONEHATTA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3248 8975 3251 8892 3223 8892 3205 8921
      3200 8964

$$

MRM
1 follow-up statement
894 
WGUS74 KJAN 122237
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CDT SAT MAY 12 2012

MSC061-101-123-129-130030-
/O.CON.KJAN.FF.W.0051.000000T0000Z-120513T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMITH MS-SCOTT MS-NEWTON MS-JASPER MS-
537 PM CDT SAT MAY 12 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHWESTERN JASPER...NEWTON...SCOTT AND NORTHERN SMITH COUNTIES...

AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM NEAR POLKVILLE TO
MARTINVILLE. THE STORMS WERE MOVING NORTHEAST AT 25 MPH. ESTIMATED 
RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE 
OCCURRED IN THE PAST THREE HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PULASKI...FORKVILLE...BRANCH...HILLSBORO...STEELE...LAWRENCE...
STRATTON...DUFFEE...MORTON...FOREST...DECATUR AND CONEHATTA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES. IN ADDITION
OTHER LOW LYING AND OTHER POOR DRAINAGE AREAS INCLUDING SEWERS...
DITCHES AND CULVERTS MAY ALSO OVERFLOW.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS...COUNTY ROADS AND FARMLAND ALONG BANKS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3248 8975 3251 8892 3223 8892 3205 8921
      3200 8964

$$

MRM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 12, 3:00 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 12, 3:00 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT SAT MAY 12 2012

...SOME STRONGER STORMS POSSIBLE ACROSS PORTIONS OF THE SOUTH AND
EAST THROUGH THIS EVENING...

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)
THE PRIMARY CONCERNS WILL BE THE STRONG TO ISOLATED SEVERE STORM
POTENTIAL FOR THE REMAINDER OF THIS AFTERNOON INTO EARLY THIS
EVENING FOR AREAS GENERALLY SOUTHEAST OF A LINE FROM DEKALB TO
BROOKHAVEN. THE PRIMARY RISK WILL BE GUSTY WINDS OF 50 TO 60 MPH
WITH AN ISOLATED TORNADO OR TWO POSSIBLE. THIS FOLLOWED BY THE
CHANCE OF RAIN FOR SUNDAY ENDING SUNDAY EVENING AS THE SHORTWAVE
DEPARTS FROM THE REGION. THE LAST CONCERN WILL BE POPS AND TEMPS.

LATEST SATELLITE IMAGERY SHOWED AN UPPER DISTURBANCE MOVING EAST ACROSS
THE ARKLATEX REGION. THERE WAS WAS UPPER JET DYNAMICS WHICH PUT THE SOUTHERN
AREA IN THE LEFT FRONT QUAD OF THE UPPER JET. LIX 18Z SOUNDING STILL
SHOWED SOME GOOD MIDLEVEL DRYING AND DCAPE OF AROUND 1100. STILL
SHOWED SOME GOOD FLOW OF 15 TO 30 KNOTS IN THE LOW TO MID LEVELS.
VISIBLE IMAGERY SHOWED SOME BREAKS IN THE CLOUD COVER...WHICH WAS
AIDING IN STRONG THUNDERSTORM DEVELOPMENT ON RADAR IN THE
EAST/SOUTHEAST. A FEW WARNINGS HAVE BEEN ISSUED. EXPECT THIS TREND
TO CONTINUE THROUGH THIS EVENING. SO WILL KEEP HIGH POPS FOR THIS
EVENING...MAINLY ACROSS THE EAST OF THE MS RIVER. THE UPPER
SHORTWAVE/ASSOCIATED SURFACE FRONT WILL MOVE INTO THE REGION FOR
TONIGHT. EXPECT THE INSTABILITY WILL WEAKEN AS THE DISTURBANCE
WEAKENS OVERNIGHT. SO IT SHOULD BECOME JUST ALL SHOWERS BY MIDNIGHT.
THERE MAY BE A FEW RUMBLES OF THUNDER IN THE EAST...BUT NOT ENOUGH
TO PUT IN THE GRIDS AFTER MIDNIGHT. LOWS WILL RANGE FROM THE NEAR 60
NORTHWEST TO MIDDLE 60S SOUTHEAST. FOR SUNDAY THE SHORTWAVE/SURFACE FRONT
WILL CROSS THE REGION. THERE WILL BE ENOUGH INSTABILITY FOR SOME
CONVECTION. THE BEST CHANCE OF CONVECTION WILL BE IN THE EAST AS THE
SYSTEM CONTINUES TO WEAKEN. NOT LOOKING FOR ANY STRONG STORMS ON
SUNDAY AS THIS TIME. HIGHS WILL RANGE FROM THE MIDDLE 70S TO THE
LOWER 80S. WENT CLOSE TO MAV GUIDANCE. FOR SUNDAY NIGHT THE SYSTEM
WILL BE EXITING THE REGION. EXPECT ONLY ISOLATED CONVECTION IN THE
EAST IN THE EARLY EVENING BEFORE LOSING ITS INSTABILITY BY SUNSET.
THE RAINS WILL EXIT THE REGION BY MIDNIGHT. FOR MONDAY INTO MONDAY
NIGHT EXPECT DRY CONDITIONS AS WE GO INTO A DRY WESTERLY FLOW. ANOTHER
SHORT WAVE WILL BE APPROACHING THE REGION FROM THE WEST ON MONDAY
NIGHT. HIGHS ON MONDAY WILL BE FROM THE UPPER 70S TO THE LOWER 80S.
WENT CLOSE TO GMOS GUIDANCE. LOWS MONDAY NIGHT WILL BE FROM THE
MIDDLE 50S TO AROUND 60. /17/

LONG TERM...(TUESDAY THROUGH SATURDAY) UPPER TROUGH WILL PUSH
ACROSS THE REGION ON TUESDAY...BUT MOST OF THE ASSOCIATED ENERGY
WAS PUSHED SOUTH OF THE REGION FOR TUESDAY AND TUESDAY NIGHT.
ALSO SURFACE HIGH PRESSURE RIDGING AND LITTLE MOISTURE WITH PWATS
AROUND AN INCH WILL LIMIT ANY PRECIPITATION AS THE UPPER TROUGH
SWINGS ACROSS THE AREA TUESDAY. THE ECMWF IS SLOWER MOVING THE UPPER
TROUGH ACROSS THE AREA...BUT BOTH MODELS KEEP THE BEST MOISTURE WEST
AND SOUTH OF THE AREA AND KEEP THINGS MAINLY DRY FOR THE ARKLAMISS.
PWATS WILL FALL BELOW AN INCH ON TUESDAY AS HIGH PRESSURE RIDGING
CONTINUES TO BUILD IN. HIGH PRESSURE RIDGING AT THE SURFACE AND
ALOFT WILL PREVAIL BY WEDNESDAY ALONG WITH WARMING TEMPERATURES.
H500 HEIGHTS CONTINUE TO INCREASE THROUGH THE END OF THE WEEK WITH
TEMPS UP NEAR 90 BY FRIDAY AND SATURDAY ALONG WITH THE DRY
CONDITIONS. STUCK PRETTY CLOSE TO GUIDANCE TEMPS/POPS THROUGH THE
PERIOD...BUT DID WARM TEMPS A BIT LATE IN THE PERIOD...LEANING
TOWARDS THE ECMWF WHICH INDICATES A STRONGER UPPER RIDGE FRI/SAT.
/15/

&&
.AVIATION...THE AREA OF RAIN/STORMS ACROSS AREA WILL CONTINUE INTO
THE EVENING HOUR.  WIDESPREAD MVFR CONDITIONS AND AREAS OF IFR IN
SHRA/TSRA WILL DOMINATE THIS AFTERNOON AND EARLY TONIGHT. EXACT
TIMING OF THE IFR CONDITIONS WILL BE DIFFICULT...HOWEVER THE RISK
FOR SHRA/TSRA REMAINS QUITE HIGH THROUGH AT LEAST 15Z SUNDAY WHEN A
FRONT SHOULD BE SWEEPING THROUGH THE REGION. MEANWHILE...NELY TO
SELY SURFACE WINDS SHOULD PREVAIL AT 7-12KTS UNTIL SHIFTING NNWLY
DURING SUNDAY MORNING 10-15KTS./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       64  79  59  81 /  76  19  14   5
MERIDIAN      64  79  59  81 /  83  33  18   7
VICKSBURG     62  79  57  82 /  64  18  11   4
HATTIESBURG   66  84  62  83 /  72  32  20  13
NATCHEZ       62  79  59  82 /  45  18  12   6
GREENVILLE    62  80  58  81 /  56  18   8   4
GREENWOOD     64  78  57  80 /  71  20  10   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/40/CME/15/
Hazardous weather outlook, May 12, 2:49 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT SAT MAY 12 2012

LAZ026-MSZ043>046-048>066-072>074-132000-
CONCORDIA-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
249 PM CDT SAT MAY 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

STORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING AND
PRODUCE LOCALLY HEAVY RAINFALL. DUE TO SEVERAL ROUNDS OF STORM
ACTIVITY...1 TO 3 INCHES OF RAIN WILL BE POSSIBLE ALONG WITH LOCALLY
HIGHER AMOUNTS. MOST OF THE HEAVY RAIN WILL OCCUR BETWEEN 3 PM AND MIDNIGHT
TONIGHT.

IN ADDITION TO HEAVY RAINFALL...SOME STRONG STORMS WILL BE POSSIBLE
FROM MID AFTERNOON UNTIL 9 PM. THE MAIN RISK FROM THE STRONGEST STORMS
WILL BE GUSTY WINDS OF 50-60 MPH. ALSO THERE WILL ALSO BE A POSSIBLE
BRIEF TORNADO OR TWO.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

MSZ026>033-036>039-042-047-132000-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-WARREN-
249 PM CDT SAT MAY 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

STORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING AND
PRODUCE LOCALLY HEAVY RAINFALL. DUE TO SEVERAL ROUNDS OF STORM
ACTIVITY...1 TO 3 INCHES OF RAIN WILL BE POSSIBLE ALONG WITH LOCALLY
HIGHER AMOUNTS. MOST OF THE HEAVY RAIN WILL OCCUR BETWEEN 3 PM AND MIDNIGHT
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025-034-035-040-
041-132000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
249 PM CDT SAT MAY 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

In the hours before

Special weather statement, May 12, 3:15 PM CDT, 1 hour 24 minutes before
MSZ054-055-122115-
SIMPSON MS-COPIAH MS-
315 PM CDT SAT MAY 12 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT SAT MAY 12 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 5 MILES EAST OF GALLMAN AT 314 PM
CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN COPIAH AND NORTHWESTERN SIMPSON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3179 9036 3196 9043 3206 9021 3205 8996
      3191 8989
TIME...MOT...LOC 2014Z 249DEG 16KT 3191 9029

19
Special weather statement, May 12, 3:20 PM CDT, 1 hour 19 minutes before
MSZ050-051-056-057-122120-
SMITH MS-SCOTT MS-NEWTON MS-JASPER MS-
320 PM CDT SAT MAY 12 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT SAT MAY 12 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WINDS WAS LOCATED
5 MILES SOUTHWEST OF ROBERTS AT 320 PM CDT...MOVING NORTHEAST AT 30
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN JASPER...NEWTON...SOUTHEASTERN SCOTT AND
EXTREME NORTHEASTERN SMITH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3208 8927 3213 8933 3222 8932 3223 8940
      3258 8903 3258 8892 3234 8892
TIME...MOT...LOC 2020Z 225DEG 25KT 3221 8926

19
Local storm report, May 12, 3:43 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT SAT MAY 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     4 N LAUREL              31.75N 89.14W
05/12/2012                   JONES              MS   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES WERE DOWN IN SHADY GROVE.

&&

27
Special weather statement, May 12, 3:51 PM CDT, 48 minutes before
MSZ054-055-122150-
SIMPSON MS-COPIAH MS-
351 PM CDT SAT MAY 12 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT SAT MAY 12 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES NORTHWEST OF CRYSTAL SPRINGS TO 3
MILES SOUTH OF GLANCY AT 351 PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN COPIAH AND WESTERN SIMPSON COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3170 9062 3196 9046 3205 9054 3205 8995
      3196 8987 3176 8999 3175 9014 3171 9025
      3170 9026
TIME...MOT...LOC 2051Z 268DEG 17KT 3203 9041 3196 9035
          3178 9046

19
Local storm report, May 12, 3:53 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT SAT MAY 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     4 N LAUREL              31.75N 89.14W
05/12/2012                   JONES              MS   EMERGENCY MNGR

            THERE WAS SHINGLE DAMAGE AND TREES DOWN ON SLEEPY HOLLOW
            ROAD IN SHADY GROVE.

&&

27
Special weather statement, May 12, 4:11 PM CDT, 28 minutes before
MSZ046-051-052-122210-
NEWTON MS-LAUDERDALE MS-KEMPER MS-
411 PM CDT SAT MAY 12 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT SAT MAY 12 2012

...STRONG STORMS MOVING NORTHEAST THROUGH MEEHAN INTO MERIDIAN...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER NELLIEBURG AND
MEEHAN AT 409 PM CDT...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAINS OF 1 TO 2 INCHES ALONG WITH FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THESE STORMS AS
THEY CROSS THE MERIDIAN PROPER AREA THROUGH 500 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN KEMPER...LAUDERDALE AND SOUTHEASTERN NEWTON
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3259 8838 3251 8839 3226 8875 3223 8905
      3242 8912 3274 8849 3260 8837
TIME...MOT...LOC 2109Z 241DEG 21KT 3241 8881

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 8:35 AM CDTSpecial Weather StatementJANClaiborne, Copiah, Franklin, Hinds, Lawrence, Lincoln and 1 more25 min
May 12, 10:01 AM CDTSpecial Weather StatementJANAttala, Copiah, Hinds, Holmes, Leake, Madison and 2 more54 min
May 12, 10:29 AM CDTSpecial Weather StatementJANHinds, Madison56 min
May 12, 10:41 AM CDTFlash Flood WarningJANMadison2 hr
May 12, 11:09 AM CDTSpecial Weather StatementJANAttala, Carroll, Choctaw, Grenada, Leake, Montgomery56 min
May 12, 11:25 AM CDTSevere Thunderstorm WarningJANForrest50 min
May 12, 12:10 PM CDTSpecial Weather StatementJANJones30 min
May 12, 1:06 PM CDTSpecial Weather StatementJANLowndes, Neshoba, Newton, Noxubee, Oktibbeha, Scott and 1 more84 min
May 12, 1:32 PM CDTSpecial Weather StatementJANJefferson Davis28 min
May 12, 1:44 PM CDTSpecial Weather StatementJANJasper56 min
May 12, 1:49 PM CDTSpecial Weather StatementJANLamar61 min
May 12, 1:56 PM CDTSevere Thunderstorm WarningJANSimpson, Smith49 min
May 12, 2:10 PM CDTTornado WarningJANSimpson, Smith30 min
May 12, 2:18 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba37 min
May 12, 2:43 PM CDTSpecial Weather StatementJANNewton47 min
May 12, 3:15 PM CDTSpecial Weather StatementJANSimpson60 min
May 12, 3:20 PM CDTSpecial Weather StatementJANNewton60 min
May 12, 3:29 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson61 min
May 12, 3:51 PM CDTSpecial Weather StatementJANCopiah, Simpson59 min
May 12, 3:56 PM CDTTornado WarningJANSimpson51 min
May 12, 4:11 PM CDTSpecial Weather StatementJANLauderdale59 min
May 12, 4:49 PM CDTSpecial Weather StatementJANSimpson61 min
May 12, 5:15 PM CDTSpecial Weather StatementJANKemper60 min

Nearby

Flash Flood Warnings in Mississippi, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.